Alert archive / Washington / High Wind Watches in 2014
High Wind Watch 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Feb 15, 2014, 8:49 PM PST for 5 counties in Washington. It took effect at Feb 16, 2014, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 8:49 PM PST (04:49 UTC)
- In effect from
- Feb 16, 2014, 1:00 PM PST
- Expired
- Feb 16, 2014, 4:38 AM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Feb 15, 2:29 PM PST, 6 hours 20 minutes earlier.
Area forecast discussion, Feb 15, 2:29 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST SAT FEB 15 2014 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A STORM SYSTEM WAS AFFECTING THE ENTIRE REGION WITH PERIODS OF RAIN. SOME SNOW DID FALL ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES EARLIER THAT COULD HAVE PRODUCED AN INCH IN SOME PLACES BUT HAS SINCE TURNED TO RAIN. HOWEVER COLDER AIR WILL WORK ITS WAY INTO THE AREA THIS EVENING AND PERIODS OF SNOW ARE EXPECTED AND A SNOW ADVISORY IS IN EFFECT FOR OUR EAST SLOPES OF THE WA CASCADES THROUGH TONIGHT AND INTO SUNDAY MORNING. ELSEWHERE RAIN SHOWERS ARE LIKELY AND PRESSURE GRADIENTS TIGHTEN LATER TONIGHT AND BREEZY TO WINDY CONDITIONS ARE POSSIBLE OVER AND NEAR THE COLUMBIA BASIN OVERNIGHT AND INTO SUNDAY MORNING. AS THE STORM SYSTEM DEPARTS SUNDAY DRIER CONDITIONS WILL COVER MOST OF THE REGION EXCEPT FOR THE AREA MOUNTAINS THAT INCLUDE THE CASCADES AND BLUE/WALLOWAS. ANOTHER STORM SYSTEM SUNDAY NIGHT WILL BRING BREEZY TO WINDY SOUTHWEST WINDS TO THE AREA. MEANWHILE SHOWERS WILL MOVE INTO THE WA/OR CASCADES AND PUSH EAST INTO THE REMAINDER OF THE AREA MONDAY AND MONDAY NIGHT. SNOW LEVELS WILL REMAIN HIGH AND ANY SNOW WILL BE CONFINED TO THE HIGHEST ELEVATIONS OF THE AREA MOUNTAINS. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...A VERY MOIST WESTERLY FLOW TUESDAY WILL TRANSITION TO A NORTH WEST FLOW BY THURSDAY. SNOW LEVELS WILL BE AROUND 3000-4000 FT BEFORE THE FRONTAL PASSAGE. COLDER AIR MAY REMAIN TRAPPED ALONG THE EAST SLOPES OF THE CASCADES SO HAVE SNOW LEVELS AROUND 2000 FT FOR THAT AREA. BY WEDNESDAY MORNING SNOW LEVELS WILL BE DOWN TO 1500 FT BUT THE MOISTURE WILL BE MAINLY OVER THE MOUNTAINS AND WILL BE AS ALL SNOW. MODELS INDICATE THAT SOME AREAS COULD GET ENOUGH SNOW FOR HIGHLIGHTS...BUT TOO EARLY TO BE SPECIFIC. AS NORTHWEST FLOW SETS IN ON THURSDAY...DRIER AIR WILL INVADE THE AREA. MAINLY THE LOWER ELEVATIONS WILL BE DRY BUT PRECIPITATION SHOULD START TO TAPER OFF BY THE END OF THE WORK WEEK OVER THE MOUNTAINS. CURRENT FORECAST FOR FRIDAY AND SATURDAY STILL HAS CHANCE POPS OVER THE MOUNTAINS DUE TO UNCERTAINTY THAT THIS PROGRESSIVE WET PATTER WILL END. TEMPERATURE WISE FOR THURSDAY ONWARD...WITH THE NORTHWEST FLOW BEHIND THE COLD FRONT EXPECT THAT TEMPERATURES WILL BE FAIRLY COOL WITH HIGHS IN THE MID 30S TO LOWER 40S FOR THE LOWER ELEVATIONS AND IN THE MID 20S TO MID 30S MOUNTAINS. LOWS MAY BE IN THE LOW TEENS TO MID 20S...IF ENOUGH CLEARING OCCURS OVER THE MOUNTAINS ON FRIDAY AND SATURDAY...TEMPERATURES MAY EVEN GET DOWN INTO THE SINGLE DIGITS OVER THE MOUNTAINS. WEBER && .AVIATION...00Z TAFS...MVFR/IFR CONDITIONS ARE EXPECTED OVER THE NEXT 6 HOURS AS A WARM FRONT LIFTS ACROSS THE AREA. LIFR CONDITIONS ARE POSSIBLE BUT SHOULD BE VERY BRIEF. STRATIFORM RAIN WILL CONTINUE THROUGH ABOUT 03Z. THEN A COLD FRONT WILL FOLLOW WITH RAIN SHOWERS OR VICINITY SHOWERS THIS EVENING. VCFG AROUND KPDT AND PERHAPS BRIEFLY OVER THE AIRPORT AS LOW CLOUDS ARE PUSHED THROUGH FROM THE APPROACHING COLD FRONT. WINDS WILL PICK UP AND BE BREEZY OUT OF THE WEST SOUTHWEST WITH THE COLD FRONT. SUSTAINED WINDS WILL RANGE FROM 10 TO 20KTS...GUSTING UP TO 30KTS. CONDITIONS SHOULD IMPROVE TO VFR TONIGHT THROUGH 00Z SUNDAY. WEBER && .HYDROLOGY...FLOOD WARNING FOR SOUTHERN DESCHUTES AND WESTERN WALLOWA COUNTIES AND FLOOD ADVISORY WILL CONTINUE THROUGH SUNDAY AS THE WARM AND WET SYSTEM MOVES THROUGH OVERNIGHT. CURRENT THINKING IS THAT COOLER AIR WILL BE MOVING IN ON SUNDAY AS WELL AS A LITTLE BREAK FROM THE RAIN AND LOWER THE THREAT OF FLOODING AFTER SUNDAY NIGHT. ML && .PRELIMINARY POINT TEMPS/POPS... PDT 36 48 38 45 / 60 20 40 60 ALW 38 50 39 47 / 60 20 50 60 PSC 36 49 40 50 / 60 20 50 50 YKM 30 42 32 45 / 80 20 80 60 HRI 36 49 40 48 / 60 20 40 50 ELN 28 41 31 43 / 80 40 80 60 RDM 29 46 29 48 / 50 20 30 60 LGD 36 43 30 40 / 60 30 30 70 GCD 30 43 31 44 / 50 20 10 60 DLS 36 46 40 45 / 70 30 80 70 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WINTER WEATHER ADVISORY UNTIL NOON PST SUNDAY WAZ520. && THREAT INDEX SUNDAY : YELLOW MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/89/89/93
Hazardous weather outlook, Feb 15, 4:41 AM PST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 441 AM PST SAT FEB 15 2014 WAZ520-161245- EAST SLOPES OF THE WASHINGTON CASCADES- 441 AM PST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STORM MOVING ACROSS THE PACIFIC NORTHWEST WILL BRING SNOW TO THE WASHINGTON CASCADES TODAY AND TONIGHT. SIGNIFICANT ACCUMULATIONS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL MORE STORMS WILL MOVE THROUGH NEXT WEEK WITH ADDITIONAL SNOW. ORZ050-509>511-161245- WALLOWA COUNTY-EAST SLOPES OF THE OREGON CASCADES- NORTH CENTRAL OREGON-CENTRAL OREGON- 441 AM PST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SNOW MELT COMBINED WITH ADDITIONAL RAIN TODAY AND TONIGHT WILL KEEP RIVERS AND STREAMS RUNNING HIGH WITH THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL MORE STORMS WILL BE MOVING ACROSS THE REGION NEXT WEEK. HOWEVER TEMPERATURES WILL BE TURNING COLDER FROM WEDNESDAY THROUGH THE WEEKEND WITH PRECIPITATION CHANGING BACK TO SNOW.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:49 PM PST | Wind Advisory | PDT | Crook, Deschutes, Gilliam, Jefferson, Morrow, Sherman and 3 more | 46 hr |
| Feb 16, 1:30 PM PST | Winter Storm Warning | PDT | 26 hr |
Nearby
High Wind Watches in Washington, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.